Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 186, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 27, 2005, 8:59 PM CDT for Oldham County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2005, 8:59 PM CDT (01:59 UTC)
- Expired
- Aug 27, 2005, 9:51 PM CDT
- In force
- 52 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 4:18 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 27, 4:18 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 418 PM CDT SAT AUG 27 2005 .DISCUSSION... PANHANDLES PRIMED FOR ANOTHER ACTIVE EVENING AND EARLY MORNING. SURFACE BOUNDARIES FORMED BY COLLAPSING THUNDERSTORMS ARE VISIBLE ON RADAR...WITH ONE IN PARTICULAR MOVING SOUTHWEST ACROSS THE PANHANDLES TOWARD AMARILLO. SHORT WAVE ENERGY ALSO EVIDENT IN SATELLITE IMAGERY AND BASED OFF CONVECTION IN SOUTHEAST COLORADO. DEW POINTS WITHIN THE PAST FEW HOURS WERE HOVERING NEAR 70 DEGREES IN THE EXTREME NORTHEAST PANHANDLES WITH MID 50S TO 60S ACROSS THE REST OF THE CWA. THIS MORNINGS SOUNDING DID SHOW DECENT LL DRYING IN THE DRY SLOT REGION EVIDENT ON THE WV IMAGERY...BUT MOISTURE IS ABUNDANT IN THE MID LEVELS AND SHOULD SEE CONTINUED MOISTURE ADVECTION FROM THE NORTH. SO THE AREA SHOULD BE PLENTY JUICY TO SUPPORT THUNDERSTORMS. HIGHEST INSTABILITY WILL ONCE AGAIN EXIST OVER THE CENTRAL TO EASTERN PANHANDLES...SO THINKING STORMS SHOULD HAVE A GOOD CHANCE TO DEVELOP ESPECIALLY ALONG THE WEAK COLD FRONT MOVING INTO THE NORTHEAST PANHANDLES FROM KANSAS. STORMS ALREADY PUSHING TOWARD THE OKLAHOMA PANHANDLE FROM SOUTHEAST COLORADO...SO THINKING THAT ACTIVITY WILL HAVE NO TROUBLE PROGRESSING ACROSS THE CWA ESPECIALLY AS THE STORMS MOVE INTO THE MORE MOIST AND UNSTABLE AIR. AM CONCERNED THAT A FEW STORMS WILL REACH SEVERE LEVELS AS THEY DID LAST NIGHT WITH HAIL AND WINDS THE PRIMARY THREAT...BUT EXPECTING MOST CAUSE FOR CONCERN TO BE HEAVY RAIN. DID REVAMP POP AND WX GRIDS IN THE SHORT TERM TO SHOW MORE CONFIDENCE IN THE WHEN AND WHERE OF THE STORMS...WITH HIGH POPS FOR MOST OF THE CWA. TEMP AND WIND GRIDS LOOKED FINE FOR MOST OF THE PACKAGE SO CHANGED LITTLE IN THESE AREA. SIMILAR SYNOPTIC PATTERN IN PLACE FOR SUNDAY. MORE NORTHWEST FLOW ALOFT WITH EMBEDDED SHORT WAVE ENERGY WILL BRING ANOTHER ROUND OF CONVECTION TOMORROW AFTERNOON AND INTO MONDAY MORNING. UPPER TROUGH THEN MOVES INTO THE PACIFIC NW AND SQUEEZES THE SOUTHWESTERN HIGH SO THAT THE PANHANDLES ENDS UP IN A NORTH TO NORTHEAST FLOW REGIME. SHOULD MEAN PRECIP CHANCES WILL BE LIMITED...SO LEFT THE DRIER FORECAST FOR MONDAY NIGHT THROUGH WEDNESDAY. COLD FRONT THEN PROGGED TO MOVE INTO THE NORTHWEST PANHANDLES WEDNESDAY AFTERNOON...BUT MODELS A BIT UNSURE HOW TO HANDLE THE FRONT INTO THURSDAY. DGEX WANTS TO STALL THE FRONT OVER THE CENTRAL PANHANDLES WHERE THE GFS LIMITS THE PROGRESSION TO THE NORTHWEST ZONES AND QUICKLY WEAKENS THE FRONT BY THURSDAY. COULD SEE SOME POST-FRONTAL PRECIP THURSDAY MORNING SO INTRODUCED SLIGHT CHANCE POPS. OTHERWISE...NO CHANGES IN THE EXTENDED GRIDS FOR NOW. MAINLY FOCUSED ON SHORT TERM PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 84 61 85 / 70 40 40 30 BEAVER OK 63 89 63 87 / 70 20 20 20 BOISE CITY OK 60 87 57 88 / 50 30 20 20 BORGER TX 64 86 62 86 / 70 40 30 30 BOYS RANCH TX 63 85 60 86 / 70 40 30 30 CANYON TX 64 84 61 85 / 70 40 40 30 CLARENDON TX 65 85 64 85 / 70 40 40 30 DALHART TX 60 86 59 88 / 50 30 30 30 GUYMON OK 62 89 61 88 / 60 20 20 20 HEREFORD TX 63 84 60 87 / 70 40 40 40 LIPSCOMB TX 65 87 64 87 / 70 30 30 30 PAMPA TX 64 85 63 85 / 70 40 30 30 SHAMROCK TX 67 87 66 87 / 70 40 30 30 WELLINGTON TX 67 88 66 87 / 70 40 40 30 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 08/14
Hazardous weather outlook, Aug 27, 1:00 PM CDT, 7 hours 59 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT AUG 27 2005 OKZ001>003-TXZ001>020-281100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT AUG 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT...HELPING TO INITIATE THUNDERSTORMS. A FEW STORMS COULD BECOME SEVERE...RESULTING IN WIND GUSTS OF 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. A GREATER CONCERN WILL BE THE HEAVY RAIN POTENTIAL GIVEN THE SLOW MOVEMENT OF THE STORMS AND MOIST SOILS ACROSS PARTS OF THE PANHANDLES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH MONDAY MORNING AS A SERIES OF DISTURBANCES MOVE ACROSS THE REGION. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. NUNEZ
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.